MAUDE Adverse Event Report: CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48004004X
Medical Device Problem Code Structural Problem (2506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the proximal marker band on the balloon of a 4mm x 4cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter was displaced; however, the marker band remained on the balloon catheter.Despite the malfunction, the saber pta balloon catheter was used to dilate a superficial femoral artery (sfa) lesion and was successfully inflated to 10 atmospheres (atm).There was no reported injury to the patient.The device was stored, handled, and prepped per the instructions for use (ifu) and there were no difficulties removing any of the sterile packaging components.The malfunction was observed while the device was being used inside of the patient.There were no difficulties inserting the device into the patient.The device was able to be deflated and removed from the patient without issue, and the device remained in one piece during its removal.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82257847 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Complaint conclusion: the proximal marker band on the balloon of a 4mm x 4cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter (bc) was displaced; however, the marker band remained on the balloon catheter.Despite the malfunction, the saber pta balloon catheter was used to dilate a superficial femoral artery (sfa) lesion and was successfully inflated to 10 atmospheres (atm).There was no reported injury to the patient.The device was stored, handled, and prepped per the instructions for use (ifu) and there were no difficulties removing any of the sterile packaging components.The malfunction was observed while the device was being used inside of the patient.There were no difficulties inserting the device into the patient.The device was able to be deflated and removed from the patient without issue, and the device remained in one piece during its removal.The product was returned for analysis.A non-sterile saber 4mm x 4cm 150cm bc was received coiled inside of a clear plastic bag.Per visual analysis no damage or anomalies in the body and balloon of the device were noted.The proximal marker band appeared to be out of position.The balloon was received uninflated.Per dimensional analysis the distance between the marker bands was below that desired as the marker bands were found 34 mm apart from each other.Per functional analysis a balloon inflation test was done applying positive pressure using the inflator/deflator device with the purpose of reaching the rated burst pressure.During this test it was observed that no inflation/deflation problem could be identified.Per microscopic analysis no evidence of displacement was observed that could confirm a possible marker band unintentionally dragged away from the intended initial position, therefore it appears that the marker band was positioned on the observed area at the time of manufacturing and no repositioning occurred due to possible handling or usage conditions.A product history record (phr) review of lot 82257847 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿marker band - offset/out of position¿ was confirmed through analysis of the returned device.The exact cause of the event could not be determined during analysis.Based on the information available for review, manufacturing may have contributed to the malposition as no evidence of repositioning was noted during analysis.The marker band position was out of specification.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.The product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, a corrective/preventive action will be taken at this time.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key17508428
Report Number3007635982-2023-00256
Device Sequence Number6236376
Product Code LIT
UDI-Device Identifier20705032069448
UDI-Public(01)20705032069448(17)211031(10)82257847
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date10/31/2025
Device Catalogue Number48004004X
Device Lot Number82257847
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2023
Supplement Date Received by Manufacturer10/30/2023
Initial Report FDA Received Date08/11/2023
Supplement Report FDA Received Date11/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexMale
Patient Weight62 KG